Nebraska, 2005Damaging Wind in Nebraska, October 4, 2005
October 4, 2005 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Oct 4, 1:40 PM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Oct 4, 1:40 PM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
240 PM CDT TUE OCT 4 2005
.DISCUSSION...
LATEST SURFACE OBS INDICATING QUITE A STRONG TEMPERATURE GRADIENT
COVERING THE AREA. A FRONTAL BOUNDARY...WHICH HAS MOVED LITTLE IN THE
LAST 6 HOURS...EXTENDED FROM ABOUT SRN MN THROUGH NE NEB...TO NW
KS. TEMPS RANGED FROM THE UPPER 30S IN THE BLACK HILLS TO AROUND
90 IN SE NEB. SURFACE DEW POINTS ARE ALSO QUITE HIGH SOUTH OF THE
FRONT WITH A FEW LOCATIONS REPORTING 70 DEGREES. BREAKS IN THE
CLOUDS SOUTH OF THE FRONT HAS ALLOWED PORTIONS OF THE CWA TO
BECOME MODERATELY UNSTABLE. MSAS LIS WERE AROUND -5 AND MLCAPES
ABOUT 1000J/KG. MEANWHILE...WV IMAGERY THIS AFTERNOON WAS SHOWING AN
INTENSE SHORTWAVE TROF MOVING THROUGH THE INTER-MOUNTAIN WEST WITH
500MB HT FALLS FROM THIS MORNINGS UAA AROUND 60 METERS. IT APPEARS
THERE ARE A FEW WEAK VORT LOBES MOVING THROUGH THE FLOW.
IN THE SHORT TERM...SITUATION LOOKS FAVORABLE FOR THUNDERSTORM
INITIATION ALONG THE BOUNDARY LATE THIS AFTERNOON. CONCERNS ARE FOR
POTENTIAL STRONG/SEVERE THUNDERSTORMS WITH ACCOMPANYING HEAVY RAIN.
OBVIOUS FROM SURFACE DEW POINTS THAT THERE IS AMPLE MOISTURE TO TAP
INTO AS THE FRONTAL BOUNDARY STARTS TO TREK SOUTHWARD OVERNIGHT.
PRECIPITATION EFFICIENCY WILL BE MAXIMIZED WITH A DEEP WARM CLOUD
LAYER DEPTH IN PLACE MOST OF THE EVENING. AS EXPECTED SHEAR
PARAMETERS ALONG THE BOUNDARY ARE PRETTY STOUT. WITH THAT AND THE
COMBINATION OF ANTICIPATED LOW LCL & LFC...ONE CANNOT RULE OUT A
TORNADO OR TWO. LIMITING FACTOR THOUGH MAY BE MARGINAL MID LEVEL
LAPSE RATES. AT ANY RATE...PRETTY GOOD BET THAT THE MAJORITY OF THE
CWA WILL SEE SOME MEASURABLE PCPN. MET MOS 12HR QPF SHOWS UP TO AN
INCH OF RAIN OVER THE NORTHERN CWA BY 12Z WED...WITH ABOUT A QUARTER
TO HALF AN INCH ELSEWHERE. THE FRONT APPEARS TO RAPIDLY MOVE THROUGH
THE CWA TONIGHT AND SHOULD BE ON THE SOUTHEAST PERIPHERY OF THE CWA
WED MORNING. WILL LEAVE GOING SMALL POPS FOR ANY LINGERING POST-
FRONTAL MORNING PCPN. MODELS SHOW THE MAIN UPPER LOW MOVING OUT OF
THE ERN DAKOTAS AND INTO THE UPPER MIDWEST WED EVENING. MEANWHILE...
WE FALL UNDER THE INFLUENCE OF STOUT CAA THROUGH AT LEAST THURSDAY AS
SURFACE HIGH PRESSURE WEDGES INTO THE PLAINS AND NW FLOW PREVAILS
ALOFT.
IN THE EXTENDED PERIODS...OTHER THAN MINOR TEMP TWEAKS...NO MAJOR
CHANGES PLANNED FOR DAYS 4 THRU 7. LATE FRIDAY MODELS SHOW SHORTWAVE
RIDGE EXITING THE PLAINS AS THE MAIN WEST COAST TROF DIGS INTO THE
GREAT BASIN THRU SAT MORNING WITH 500MB HT FALLS AROUND 10DAM.
THIS WILL RESULT IN UPPER FLOW OVER THE PLAINS TO BECOME
SOUTHWESTERLY...WHICH SHOULD TRANSLATE TO A MODEST WARM UP TO AROUND
70 SATURDAY AND SUNDAY. OTHERWISE...THE NEXT CHANCES FOR PCPN COMES
LATE SUNDAY AFTN MAINLY ACROSS THE WESTERN PERIPHERY OF THE CWA AS
LIFT BECOMES ENHANCED VIA UPPER LEVEL SUPPORT AHEAD OF APPROACHING
LOW/MID LEVEL FRONTOGENETIC BOUNDARY. DECENT AGEOSTROPHIC LIFT
SHOWN AHEAD OF FRONT MONDAY MORNING WHICH IS EXPECTED TO EXTEND
FROM ERN SD THRU SW NEB. SEEMS REASONABLE TO KEEP PCPN CHANCES GOING
MONDAY THRU TUESDAY AS MID LEVEL BAROCLINIC ZONE HOLDS TIGHT ACROSS
THE REGION. CANT RULE OUT ANY EMBEDDED THUNDER EARLY ON SO WILL ADD
TO THE FORECAST...ALTHOUGH INDICATIONS ARE SOMEWHAT WEAK.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
DEE
Hazardous weather outlook, Oct 4, 4:08 PM CST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
508 PM CDT TUE OCT 4 2005
IAZ043-055-NEZ011-012-015>018-030>034-042>045-050-051-065-051000-
ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA-
KNOX-MADISON-MONONA IA-PIERCE-PLATTE-SAUNDERS-SEWARD-STANTON-
THURSTON-WASHINGTON-WAYNE-
508 PM CDT TUE OCT 4 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
WEST CENTRAL IOWA.
.DAY ONE...TONIGHT AND WEDNESDAY
SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...MAINLY NORTHWEST
OF A LINE FROM UTICA TO SOLDIER IOWA. THE MAIN THREAT WILL BE LARGE
HAIL AND DAMAGING WINDS. RAINFALL MAY BE HEAVY AT TIMES WITH A FEW
STORMS AS WELL.
A SLOW MOVING COLD FRONT THAT EXTENDED FROM SOUTHERN MINNESOTA TO
NORTHERN KANSAS WILL DRIFT SOUTHWARD ACROSS THE OUTLOOK AREA
TONIGHT. AS IT DOES...IT WILL ENCOUNTER A MODERATELY UNSTABLE
ENVIRONMENT...ENHANCING THE CHANCES FOR STRONG TO SEVERE STORMS
MAINLY THIS EVENING.
BY WEDNESDAY...COOL HIGH PRESSURE WILL FILTER INTO THE PLAINS WITH
NORTHWEST WINDS GUSTING UP TO 35 MPH OVER MOST OF THE OUTLOOK AREA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY
THE COMBINATION OF LIGHT WINDS AND CLEAR SKIES WEDNESDAY NIGHT WILL
ALLOW TEMPERATURES TO TUMBLE INTO THE LOWER AND MID 30S. AREAS OF
FROST AND FREEZING TEMPERATURES ARE LIKELY TO OCCUR THURSDAY
MORNING...ESPECIALLY IN LOW LYING AREAS.
THUNDERSTORM CHANCES RETURN TO THE AREA SUNDAY NIGHT THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
IAZ056-069-079-080-090-091-NEZ052-053-066>068-078-088>093-051000-
CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-
SALINE-SARPY-SHELBY IA-
508 PM CDT TUE OCT 4 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA
AND SOUTHWEST CENTRAL IOWA.
.DAY ONE...TONIGHT AND WEDNESDAY
A SLOW MOVING COLD FRONT THAT EXTENDED FROM SOUTHERN MINNESOTA TO
NORTHERN KANSAS WILL DRIFT SOUTHWARD ACROSS THE OUTLOOK AREA TONIGHT.
AS IT DOES...IT WILL ENCOUNTER A MODERATELY UNSTABLE ENVIRONMENT...
ENHANCING THE CHANCES FOR STRONG THUNDERSTORMS TONIGHT. RAINFALL
MAY BE HEAVY AT TIMES WITH A FEW STORMS.
BY WEDNESDAY...COOL HIGH PRESSURE WILL FILTER INTO THE PLAINS WITH
NORTHWEST WINDS GUSTING UP TO 35 MPH OVER MOST OF THE OUTLOOK AREA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY
THE COMBINATION OF LIGHT WINDS AND CLEAR SKIES WEDNESDAY NIGHT WILL
ALLOW TEMPERATURES TO TUMBLE INTO THE LOWER AND MID 30S. AREAS OF
FROST AND FREEZING TEMPERATURES ARE LIKELY TO OCCUR THURSDAY
MORNING...ESPECIALLY IN LOW LYING AREAS.
THUNDERSTORM CHANCES RETURN TO THE AREA SUNDAY NIGHT THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR WEDNESDAY.
DEE
In the hours before
Local storm report, Oct 4, 3:05 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
405 PM CDT TUE OCT 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 2 S ALBION 41.66N 98.00W
10/04/2005 M0.88 INCH BOONE NE TRAINED SPOTTER
&&
DEWALDSpecial weather statement, Oct 4, 3:08 PM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
408 PM CDT TUE OCT 4 2005
IAZ043-055-NEZ012-015>018-030>034-042>045-050-051-065-050405-
ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA-
MADISON-MONONA IA-PIERCE-PLATTE-SAUNDERS-SEWARD-STANTON-THURSTON-
WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...BLAIR...COLUMBUS...DAVID CITY...
FREMONT...HARTINGTON...LOGAN...NELIGH...NORFOLK...ONAWA...PENDER...
PIERCE...SCHUYLER...SEWARD...STANTON...TEKAMAH...WAHOO...WAYNE...
WEST POINT
408 PM CDT TUE OCT 4 2005
THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
830 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREAS
IN IOWA THIS WATCH INCLUDES 2 COUNTIES
IN SOUTHWEST IOWA
HARRISON
IN WEST CENTRAL IOWA
MONONA
IN NEBRASKA THIS WATCH INCLUDES 17 COUNTIES
IN EAST CENTRAL NEBRASKA
BURT BUTLER DODGE
SAUNDERS WASHINGTON
IN NORTHEAST NEBRASKA
ANTELOPE BOONE CEDAR
COLFAX CUMING MADISON
PIERCE PLATTE STANTON
THURSTON WAYNE
IN SOUTHEAST NEBRASKA
SEWARD
THIS INCLUDES THE CITIES OF...ALBION...BLAIR...COLUMBUS...
DAVID CITY...FREMONT...HARTINGTON...MISSOURI VALLEY...NELIGH...
NORFOLK...ONAWA...PENDER...PIERCE...SCHUYLER...SEWARD...STANTON...
TEKAMAH...WAHOO...WAYNE AND WEST POINT.
ZAPOTOCNY/EASTLACK
Local storm report, Oct 4, 3:34 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
434 PM CDT TUE OCT 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 3 NW MONROE 41.50N 97.64W
10/04/2005 0.88 INCH PLATTE NE PUBLIC
0420 PM TSTM WND DMG 4 N MONROE 41.53N 97.60W
10/04/2005 PLATTE NE LAW ENFORCEMENT
&&
CZAPOTOCNYLocal storm report, Oct 4, 4:41 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
541 PM CDT TUE OCT 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 4 NW WISNER 42.03N 96.97W
10/04/2005 0.75 INCH CUMING NE PUBLIC
&&
CZAPOTOCNYLocal storm report, Oct 4, 5:10 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
610 PM CDT TUE OCT 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST PENDER 42.11N 96.71W
10/04/2005 60 MPH THURSTON NE TRAINED SPOTTER
&&
CZAPOTOCNYThunderstorm Wind, Thurston
- When
- October 4, 5:11 PM CST
- Where
- Thurston County, 3 mi NE of Walthill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.183, -96.450
The public estimated that thunderstorm wind gusts hit 60 mph northeast of Walthill.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in North Dakota, October 4 to 5, 2005$1.0 million · 12 events
- Winter Storm in Wyoming, October 4 to 5, 2005$550,000 · 5 events
- Winter Storm in South Dakota, October 4 to 5, 2005$500,000 · 6 events
- Flash Flood in Wisconsin, October 4, 2005$345,000 · 1 event
- Flash Flooding and Lightning Strikes in Wisconsin, October 4, 2005$225,000 · 8 events
- Damaging Winds and Lightning Strike in Michigan, October 4 to 5, 2005$140,000 · 50 kt wind · 7 events
- Hail and Damaging Wind in Iowa, October 4, 2005$97,000 · 1.75 in hail · 6 events
- Flash Flooding and Hail in Minnesota, October 4, 20052 injured · 1.75 in hail · 28 events
- Blizzard in Montana, October 4 to 5, 2005$50,000 · 4 events
- Flood in Wisconsin, October 4, 2005$50,000 · 1 event
- Tornado in Colorado, October 4, 2005$1,000 · F1 · 1 event
- Flooding in Wisconsin, October 4 to 6, 20051 injured · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476974.